Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 10, NWS Lubbock, TX

April 26, 201412 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 26, 2014, 3:37 AM CDT for 12 counties in Texas. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 3:37 AM CDT (08:37 UTC)
In effect from
Apr 26, 2014, 1:00 PM CDT
Expired
Apr 26, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4751 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWUS74 KLUB 260837
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
337 AM CDT SAT APR 26 2014

...RATHER BREEZY CONDITIONS EXPECTED TODAY ACROSS THE SOUTH PLAINS 
WITH HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION...

.A STRONG STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL START TO
IMPACT THE AREA LATE TODAY. AS IT APPROACHES THE
REGION...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR A
STRONG SUSTAINED SOUTHWESTERLY WIND SPEED OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH THIS AFTERNOON...AND AN EVEN STRONGER SUSTAINED
WESTERLY WIND SPEED OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO
60 MPH ON SUNDAY AFTERNOON. THIS WILL RESULT IN PATCHY TO
WIDESPREAD BLOWING DUST...REDUCED VISIBILITIES...AND POSSIBLY
DAMAGING WIND GUSTS. WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH
SUNDAY NIGHT BUT REMAIN RATHER GUSTY AT TIMES.

TXZ021>023-027>029-033>035-039>041-270100-
/O.NEW.KLUB.WI.Y.0010.140426T1800Z-140427T0100Z/
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
337 AM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING...THIS AFTERNOON THROUGH SATURDAY EVENING AND LATE SUNDAY
  MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH TODAY...AND SUSTAINED WEST WIND SPEEDS OF 35
  TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH ON SUNDAY.

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO
  BELOW FIVE MILES TODAY TO BELOW ONE MILE AT TIMES ON SUNDAY.
  WIND GUSTS APPROACHING 60 MPH ON SUNDAY MAY RESULT IN DOWNED
  POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES
  MAY EXPERIENCE TRAVEL DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ024>026-030>032-036>038-042>044-270100-
/O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
337 AM CDT SAT APR 26 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 
  50 TO 60 MPH. 

* IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO 
  BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH MAY 
  RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:22 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 26, 3:22 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
322 AM CDT SAT APR 26 2014

.SHORT TERM...
BREEZY AND WARM WEATHER WITH CHANCES FOR STRONG TO POSSIBLY
SEVERE STORMS PLAGUE THE SHORT TERM PERIOD.

AN UA DISTURBANCE CONTINUED TO TRANSLATE ESE ACROSS SRN CALI AND
TOWARDS THE DESERT SW PER 08 WATER VAPOR ANALYSIS. SW FLOW ALOFT HAS
SHARPENED ACROSS THE SOUTHERN PLAINS...AND WILL PERSIST THROUGHOUT
THE SHORT TERM PERIOD. LOOKING AT THE SFC...DEWPOINTS HAVE SLOWLY
INCREASED INTO THE 40S AND 50S ACROSS MUCH OF THE SOUTH PLAINS AND
ROLLING PLAINS...WITH THE EXCEPTION OF THE NWRN SOUTH PLAINS...WHERE
DEWPOINTS IN THE 20S TO 30S ENSUED. THE DRYLINE IS THEREFORE EASILY
RECOGNIZABLE AND THUS LOCATED FROM A HART TO A MULESHOE TO A DORA NM
LINE. MODEL SOLUTIONS HINT AT A FURTHER WESTWARD RETREAT THROUGH
DAYBREAK /WITH A PERHAPS A SLIVER OF 20 DEWPOINTS OCCURRING ACROSS
THE FAR NWRN ZONES/...WHERE THEREAFTER THE NEARBY SFC TROUGH WILL
COMMENCE TO DEEPEN AND PROMOTE WINDS TO VEER TO THE SW ON THE
CAPROCK. LOCALES ON THE CAPROCK WILL EXPERIENCE AFTN ABL MIXING TO
AOA 600 MB...THEREFORE TAPPING INTO 30-45 KT WIND SPEEDS. THIS
SUGGESTS RATHER BREEZY/LOW END WINDY CONDITIONS...AND MOS GUIDANCE
NUMBERS EQUATING/SLIGHTLY EXCEEDING WIND ADVISORY SPEEDS LOOKS QUITE
REASONABLE. WILL THEREFORE ELECT TO ISSUE A WIND ADVISORY FOR AREAS
ON THE CAPROCK...WITH PATCHY BLOWING DUST UNFORTUNATELY ACCOMPANYING
THESE WIND SPEEDS. FURTHERMORE...DOWNSLOPE WINDS WILL ENCOURAGE
ENDURING ABOVE NORMAL WARMTH /80S AND 90S/...THOUGH A FEW DEGREES
COOLER THAN YESTERDAY NEAR THE TEXAS AND NEW MEXICO BORDER WHERE
HEIGHT FALLS WILL COMMENCE GIVEN THE APPROACHING UA DISTURBANCE.
WARM...BREEZY AND DRY AIR FILTERED ONTO THE CAPROCK BY THE DOWNSLOPE
WINDS WILL ALSO CAUSE A HIGH FIRE DANGER. THE RED FLAG WARNING WILL
REMAIN IN EFFECT.

DUE TO THE BREEZY SWRLY WINDS ON THE CAPROCK...THE DRYLINE WILL
SHIFT TO THE EASTERN ROLLING PLAINS. SFC CONVERGENCE ALONG THE
DRYLINE WILL BE A FOCUS FOR AFTN HIGH-BASED THUNDERSTORM
DEVELOPMENT...THAT IS IF THE CAP CAN BE BROKEN. MODELS ARE IN PRETTY
GOOD AGREEMENT WRT TO HOLDING OFF CI UNTIL THE EARLY EVENING /AOA
27/00Z/ WHEN THE CAP IS FINALLY ERODED AND UL SUPPORT BEGINS TO
SPREAD ACROSS THE REGION. STEEPENED LAPSE RATES...PWATS AOA 1.00
INCH...PROGGED SFC BASED CAPE OF 1-2 KJ/KG...LIFTED INDICES OF -2 TO
-5 DEGREES C AND 0-6 KM BULK SHEAR VALUES AOA 25 KTS ARE SUGGESTIVE
OF STORMS BECOMING ORGANIZED/SEVERE WITH HAIL AND GUSTY WINDS BEING
THE PRIMARY THREATS. LATE TONIGHT/EARLY TOMORROW MORNING...THE UA
DISTURBANCE WILL BE NEARING THE PANHANDLES AND ITS ASSOCIATED BREEZY
PACIFIC FRONT WILL URGE THE DRYLINE /AND ANY LINGERING STORMS/ TO
MOVE EAST OF THE CWA. JUST HOW BREEZY THIS PACIFIC FRONT WILL GET
WILL BE DISCUSSED IN DETAIL IN THE LONG TERM DISCUSSION BELOW.

&&

.LONG TERM...
HIGH WIND EVENT STILL ON TRACK FOR SUNDAY AS THE CENTER OF A STRONG
STORM SYSTEM MOVES SLOWLY ACROSS THE CENTRAL HIGH PLAINS OF
WESTERN KANSAS AND NEBRASKA. HIGH WIND DECISION TREE CONTINUES TO
SUPPORT 30-40 MPH WINDS WITH GUSTS TO 55-60 MPH FOR MUCH IF NOT
ALL OF THE FCST AREA. THE TREE IS SUPPORTED BY RAW MODEL DATA OF
850-500 MB WINDS WITH THE BAND OF MAX WINDS PROGGED ACROSS THE
SOUTH PLAINS DURING THE DAY. BOTH FLAVORS OF MOS SHOWING 18Z AND
21Z WIND SPEEDS IN THE RANGE MENTIONED ABOVE. HIGH WIND WATCH THUS
STILL SUPPORTED.

WINDS LIKELY TO REMAIN BREEZY SUNDAY NIGHT THEN PICKING BACK UP
DURING THE DAY MONDAY AS THE LOW WOBBLES SLOWLY EWD TOWARD THE
MID-MISSOURI VALLEY. WRF-NAM AND GFS DISAGREE ON SOME DETAILS OF
THE MOVEMENT OF THE LOW AND SUBSEQUENTLY WITH MID LEVEL WIND
SPEEDS ACROSS THE SRN HIGH PLAINS AND THUS ULTIMATELY ON SFC WIND
SPEEDS. GFS MUCH STRONGER WITH THE SFC WINDS AS IT BRINGS THE BELT
OF STRONGER MID LEVEL WINDS OVERHEAD WHILE THE NAM IS SHIFTED SWD
BRINGING MUCH LIGHTER MID LEVEL FLOW. THE FURTHER SOUTH
POSITIONING OF THE NAM ALSO RESULTS IN A CANADIAN COLD FRONT
SLIPPING FURTHER SOUTH TOWARD THE FCST AREA RELAXING THE SFC
PRESSURE GRADIENT ACROSS THE AREA. MOS WIND SPEEDS END UP ABOUT
15-20 MPH APART AS A RESULT. CONFIDENCE LOW ATTM IN FAVORING ONE
SET OF DETAIL OVER ANOTHER. MODEL BLEND WILL BE CLOSE TO A
PERSISTENCE FCST. WILL FAVOR HANDLING THIS WAY FOR NOW TO MAXIMIZE
CONTINUITY GIVEN UNCERTAINTY.

FINALLY...MODELS REMAIN CONSISTENT IN CARVING A BROAD LONG WAVE
UPPER TROUGH ACROSS THE CONUS THROUGH MID TO LATE WEEK WITH COOL
AIR SETTLING IN ACROSS THE FCST AREA INTO THE WEEKEND. SOME SMALL
SIGNALS FOR LIGHT PRECIP REMAIN IN THE MODELS TOWARD THURSDAY AND
FRIDAY WITH A SHORT WAVE TROUGH ROTATING SEWD OUT OF COLORADO...
BUT LOW LEVEL MOISTURE WILL BE LACKING IN THIS PATTERN AND
CONFIDENCE IN DETAILS OF THAT NATURE THIS FAR OUT REMAINS LOW.

&&

.FIRE WEATHER...
A NEARBY SFC LEE TROUGH WILL DEEPEN THROUGHOUT THIS AFTERNOON...
LEADING TO 20-FOOT SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH ON THE
CAPROCK. THESE DOWNSLOPE WINDS WILL ALSO ENCOURAGE TEMPS TO REMAIN
10 TO 12 DEGREES ABOVE NORMAL WHICH WILL IN TURN...CAUSE RELATIVE
HUMIDITY VALUES TO FALL TO 5 TO 14 PERCENT. AREAS ACROSS THE
EASTERN ROLLING PLAINS WILL SEE HUMIDITIES OF 15 TO 25
PERCENT...THUS HOLDING ON TO A BIT OF MOISTURE. THESE RATHER
BREEZY WIND SPEEDS /WHICH WILL PROMPT A WIND ADVISORY/ COUPLED
WITH WARM AND DRY CONDITIONS ALONG WITH DRY FUELS...WILL RESULT IN
A HIGH FIRE DANGER. THE RED FLAG WARNING WILL REMAIN IN EFFECT
UNTIL 10 PM THIS EVENING FOR THE SOUTH PLAINS AND EXTREME
SOUTHWESTERN TEXAS PANHANDLE.

RED FLAG CONDITIONS CONTINUE TO LOOK LIKE A NEAR CERTAINTY SUNDAY
WITH THE HIGH WIND EVENT. SOME COLD ADVECTION MEANS RH MAY NOT GET
QUITE AS LOW AND MAY NOT QUITE REACH 15 PCT NEAR THE NM LINE WHERE
TEMPS WILL BE COOLEST. STILL...WITH WINDS OF THE MAGNITUDE
EXPECTED MINIMUM RH MAY NOT MATTER TOO MUCH. WILL ISSUE A FIRE
WEATHER WATCH FOR SUNDAY AFTN AND EVENING FOR ALL OF THE FCST
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        86  43  69  39  69 /   0  10   0   0   0
TULIA         90  47  71  43  72 /  10  10   0   0   0
PLAINVIEW     89  48  73  44  73 /  10  10   0   0   0
LEVELLAND     89  49  73  46  73 /   0  10   0   0   0
LUBBOCK       90  51  75  47  74 /  10  10   0   0   0
DENVER CITY   89  51  74  46  74 /   0  10   0   0   0
BROWNFIELD    90  51  76  48  76 /  10  10   0   0   0
CHILDRESS     94  55  80  51  78 /  20  20   0   0   0
SPUR          91  56  80  51  80 /  20  20   0   0   0
ASPERMONT     94  60  82  54  83 /  20  40   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041.

&&

29/07
Hazardous weather outlook, Apr 25, 8:27 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
827 PM CDT FRI APR 25 2014

TXZ021>044-270130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
827 PM CDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...MAINLY EAST OF THE CAPROCK ESCARPMENT. BY SUNDAY
AFTERNOON...STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
APPROACHING 55 MPH WILL LIKELY CREATE SEVERAL HOURS OF LOW
VISIBILITY FROM BLOWING DUST.  ALSO...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ON THE CAPROCK BOTH FRIDAY AND
SATURDAY...BEFORE EXPANDING AREA WIDE BY SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:07 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more42 hr
Apr 26, 3:00 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more31 hr
Apr 26, 6:35 PM CDTSpecial Weather StatementLUBStonewall10 min
Apr 26, 6:51 PM CDTSpecial Weather StatementLUBStonewall9 min

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.